MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 9IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI PDS+ UNI VIO 9IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number SXPP1B454
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what tissue was being sutured when the event occurred? the stomach and esophagus.Was additional dissection required in other organs/tissues other than the target tissue? no further information is available.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no further information is available.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no further information is available.(b)(6).
 
Event or Problem Description
It was reported that a patient underwent a gastrectomy procedure on (b)(6) 2021 and barbed suture was used.During the procedure, it was reported by a sales rep that while suturing the stomach and esophagus by continuous suturing, the suture was detached from the needle, and the needle went into the body cavity.It took 3 hours to find the needle.In the end, it was hidden behind the spleen, and x-ray was taken 3 times.The operation time was extended about 180 minutes.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/18/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch pkh775, and no non-conformances were identified.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one opened sample of product code sxpp1b454 was received for evaluation.The product code is single-armed and on the detached needle, the swage and attachment area was noted to be as expected, marks by the surgical instrument were noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 2360 g/m.

Brand Name
SFX SPI PDS+ UNI VIO 9IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11641083
Report Number2210968-2021-03195
Device Sequence Number2988185
Product Code NEW
UDI-Device Identifier10705031240841
UDI-Public10705031240841
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberSXPP1B454
Device Catalogue NumberSXPP1B454
Device Lot NumberPKH775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1